Next Article in Journal
Speeding up Derivative Configuration from Product Platforms
Previous Article in Journal
A Bayesian Probabilistic Framework for Rain Detection
Entropy 2014, 16(6), 3315-3328; doi:10.3390/e16063315

A Novel Block-Based Scheme for Arithmetic Coding

School of Information Science and Engineering, Northeastern University, Shenyang 110004, China
* Author to whom correspondence should be addressed.
Received: 8 February 2014 / Revised: 25 May 2014 / Accepted: 10 June 2014 / Published: 18 June 2014
View Full-Text   |   Download PDF [257 KB, uploaded 24 February 2015]   |  


It is well-known that for a given sequence, its optimal codeword length is fixed. Many coding schemes have been proposed to make the codeword length as close to the optimal value as possible. In this paper, a new block-based coding scheme operating on the subsequences of a source sequence is proposed. It is proved that the optimal codeword lengths of the subsequences are not larger than that of the given sequence. Experimental results using arithmetic coding will be presented.
Keywords: arithmetic coding; block-based coding; partition; information entropy arithmetic coding; block-based coding; partition; information entropy
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

Further Mendeley | CiteULike
Export to BibTeX |
EndNote |
MDPI and ACS Style

Hou, Q.-B.; Fu, C. A Novel Block-Based Scheme for Arithmetic Coding. Entropy 2014, 16, 3315-3328.

View more citation formats

Related Articles

Article Metrics

For more information on the journal, click here


[Return to top]
Entropy EISSN 1099-4300 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert